Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Dizzy after taking sulphasalazine, have lost weight and occasionaly feel hungry

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I am 28 years old male, feel dizziness after started taking sulphazaline medication.. lost weight around 5 kg, some time feel very hungry..
Posted Sat, 14 Apr 2012 in Arthritis
Answered by Dr. Hema Yadav 47 minutes later

Thanks for posting your the query.

Sulphasalazine is generally a safe and first line drug used in the treatment of Arthritis to control the disease activity and related pain, swelling and stiffness.

The minor but common side effects are headaches, dizziness, nausea, diarrhoea , but these may subside in one to two weeks after starting treatment, hence the drug is continued for sometime or the dosage is reduced even if there are minor side effects. But if you get an allergic rash or worsening of your symptoms or no decrease in the side effects even after two weeks then you should consult your doctor promptly for stopping the drug and starting alternative medicine. So as of now, there is nothing worrisome.

Prednisone is a corticosteroid drug also used in Arthritis for its anti inflammatory effect, and it can have many minor side effects like gastritis, feeling hungry, weight gain, puffy face etc..
So you might be feeling hungry due to that.

The best thing would be to wait for a couple of weeks and if side effects persist then consult your doctor for dose adjustment or change of drug.

Hope I have answered your query. I'll be available for any follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor